Skin Care Talk banner

1 - 7 of 7 Posts

·
Registered
Joined
·
15 Posts
Discussion Starter #1
Does anyone know the solution if you used hydroquinone and it burns your skin and takes the top layer of skin off?

Is that known as a chemical burn ?
 

·
Registered
Joined
·
6,896 Posts
Is this what happened to you? please tell us what brand of cream you used, what the other ingredients in the cream are & what the concentration of them is. It may be you were irritated by something else in the product. What you are calling a 'burn' might also be exfoliation: when upper layers of dead skin flake off & shed away. If your cream contains an acid like kojic acid, glycolic acid or Retin A it might be that this ingredient is causing the effect. Is the skin beneath the top shedding layer 'normal' or is it red & raw or sore?
 

·
Registered
Joined
·
1,620 Posts
Medically speaking that is what hydroqunione does. It peels off the darker layer and the next layer should be pink and lighter. I suggest if it is anything but a mild pink you go to a dermatologist-as Ondine smartly pointed out, you need to look at the other ingredients.
 

·
Registered
Joined
·
15 Posts
Discussion Starter #4
Hi

My best friend has this issue with her face.

She was using hydroquinone to lighten her complexion and rubbed the cream - Palmer's fade cream on one particular spot too hard and the skin came off and looked as though she cut herself.

The area had pus coming out then it turned extremely dark. So now it looks like she cut / burnt herself.

The active ingredients are 2% hydroquinone , 3% octisalate
 

·
Registered
Joined
·
6,896 Posts
octisalate is a sunscreen ingredient.

HQ does not typically cause peeling & burning like your friend experienced. This certainly shouldn't have happened with a 2% HQ cream. Some other ingredient combined with her harsh rubbing (which virtually everyone here would advise against). HQ is a tyrosinase inhibitor. It enters the skin & prevents tyrosinase from activating melanocytes into producing melanin. As pre-existing pigmented skin exfoliates away over time, lighter skin (produced by the HQ) is revealed. If the cream also contains Retin A or an acid-type ingredient these may have caused the exfoliation. She may also be one of the rare people for whom HQ provokes an adverse reaction. No single agent is for everyone.
 

·
Registered
Joined
·
1 Posts
Hi friend

What happend to your friend now, is the mark completely gone ? i applied hydroquinine (dapped) for 3 days over night... it turned red and i thought thats the way it works and continued.... now it scabbed and the area is dark black and very ugly..... 4 patches on my face :( can you please help me with what she did and did the scar / colour go away ? my doctor gave me a cream called Derma-scar which has pinebark-extract and kajoic acid. im using SPF 40 sunscreen. your answer is very valuable
 

·
Registered
Joined
·
1,144 Posts
Hi friend

What happend to your friend now, is the mark completely gone ? i applied hydroquinine (dapped) for 3 days over night... it turned red and i thought thats the way it works and continued.... now it scabbed and the area is dark black and very ugly..... 4 patches on my face :( can you please help me with what she did and did the scar / colour go away ? my doctor gave me a cream called Derma-scar which has pinebark-extract and kajoic acid. im using SPF 40 sunscreen. your answer is very valuable
This is an old thread, so I don't know if the members are here to answer, but I will try to help because I had gotten irritated by hydroquinone in my inner elbow after over exfoliation. What I did was lay off all acids...no exfoliating soaps, no kojic, lactic, glycolic acid, no hydroquinone. I simply babied that area with Vitamin E oil, Extra Virgin Olive oil and "sealed" with this gross smelling stuff called Bag Balm. I had over exfoliated that area with RA, Glytone and Likas...and when I put some hydroquinone on it made it redder and it scabbed up.

Just baby the area with the oils I suggested (Vit E and Extra Virgin Olive oil) several times a day until it is healed. You could also try Emu oil...and "seal" with Neosporin. Just make sure you use a gentle soap to wash and do not scrub. I used Dr. Bronner's Castille Soap with Tea Tree oil and St. Ives Oatmeal and Shea Butter Body Wash. Since this is on your face, you can try Cetaphil.
 
1 - 7 of 7 Posts
Top